Author Topic: ? withdrawal  (Read 1644 times)

0 Members and 1 Guest are viewing this topic.

chamusic

  • Guest
? withdrawal
« on: February 11, 2008, 06:53:10 PM »
I had been on celexa for approximately 11mths. My rx was running out so I went to my G.P. for a refill. I had gained about 15lbs in the past 4 0r 5 mths, so she decided that lexapro, being a similar drug, might not add to to the weight gain situation  I was taking 20mg of celexa, and then was changed to 10 mg of lexapro. (which she felt was pretty much equivalent).

So.....after taking the lexapro for about a week, I began to develop a numbness (pins and needles) feeling at first just across my entire forehead, then it extended to include my whole face. I have been assessed by an internist, and neurologically I am fine. He put it off to a possible interaction between the lexapro and the zomig which I had taken for a migraine headache.

I did not really buy into that idea, since the numbness began,even prior to  taking the zomig, actually even prior to the beginning of the migraine. By the way, I NEVER, get an aura prior to the migraine.

So...I am wondering if perhaps the 10mg of lexapro was not exactly equivalent to the 20mg of celexa, and this numbness is actually my brain withdrawing to some extent, from the celexa.

The internist felt that I should just stop taking the lexapro....but I knew not to stop it abruptly, so I reduced my dose to 10mg every other day, and have not taken any now for about 3 days.

Have you ever heard of facial numbness as a withdrawal symptom? If yes, how long can I expect this to last? From what I have read, if this is a withdrawal symptom, I think I am getting off pretty easy.

Thx


DrRonnie

  • Newbie
  • *
  • Posts: 181
Re: ? withdrawal
« Reply #1 on: February 13, 2008, 12:46:32 PM »
Listen to your body. I mean REALLY listen. If your physician is NOT listening to you, that's another story. You know yourself better than anyone else. You know if you are experiencing a reaction to a medication. TRUST your body. These signals are clues to what is going on. Many physicians fail to listen. It's up to you to tell yours that you experienced this symptom prior to taking the other med...and make him/her hear you. It's interesting how many people are not listening when others speak. THAT IS WHY IT IS UP TO YOU TO MAKE YOURSELF HEARD! This is your responsibility to YOU...a golden opportunity for this exercise!
Again, trust yourself. You know YOU better than anyone. Medications are serious business. If you are not feeling better then you are wasting your time.

Best wishes,

Dr. Ronnie


Anxiety BUSTERS!
The POWER Prescription
Eliminate Anxiety, Empower Your Life
Toll-Free: 1-800-670-HOPE
http://www.anxietybusters.com
drfreedman@anxietybusters.com